Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 446, NWS Norman, OK

August 13, 2021Foard County, Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Aug 13, 2021, 3:33 PM CDT for Foard County, Hardeman County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 3:33 PM CDT (20:33 UTC)
Expired
Aug 13, 2021, 3:52 PM CDT
In force
19 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Foard County, TX, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 69 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1745 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WUUS54 KOUN 132033
SVROUN
TXC155-197-132115-
/O.NEW.KOUN.SV.W.0446.210813T2033Z-210813T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
333 PM CDT Fri Aug 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  East central Foard County in northern Texas...
  Southeastern Hardeman County in northern Texas...

* Until 415 PM CDT.

* At 333 PM CDT, a severe thunderstorm was located near Margaret,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Crowell, Margaret, Thalia, Medicine Mound, Copper Breaks State Park
  and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Hail and damaging winds and continuous cloud to ground lightning is 
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3423 9968 3422 9948 3403 9948 3389 9956
      3396 9981 3409 9987
TIME...MOT...LOC 2033Z 313DEG 8KT 3409 9967 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

03
1 follow-up statement
079 
WWUS54 KOUN 132052
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
352 PM CDT Fri Aug 13 2021

TXC155-197-132102-
/O.CAN.KOUN.SV.W.0446.000000T0000Z-210813T2115Z/
Foard TX-Hardeman TX-
352 PM CDT Fri Aug 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FOARD AND
SOUTHEASTERN HARDEMAN COUNTIES IS CANCELLED...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3423 9968 3422 9948 3403 9948 3389 9956
      3396 9981 3409 9987
TIME...MOT...LOC 2048Z 313DEG 8KT 3406 9963 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:16 PM CDT, 17 minutes earlier.

Area forecast discussion, Aug 13, 3:16 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Norman OK
316 PM CDT Fri Aug 13 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 140 PM CDT Fri Aug 13 2021

At midday, visible satellite showed the greatest clustering of
midlevel clouds just west of the OKC metro, and this is where
initial convection is most numerous early this afternoon. This
convection should be transitioning to more surface-based as
boundary layer heating/destabilization increases. As of this
writing, intensity has been modest and cold pool production has
been limited at best. However, later this afternoon with greater
surface-based buoyancy, more intense cores and cold pools may
occur. Coverage should expand primarily along remnant outflow from
overnight convection and associated convergence, into southwest
Oklahoma. Motion will be primarily driven by propagation where
convergence is maximized along cold pool flanks, and so the slow
moving convection just west of OKC metro should build further east
with time.

Lightning will be the primary convective hazard today, but a few
strong to severe downbursts may occur later this afternoon when
convective intensity peaks. Hail can't be ruled out in the most
intense cells just because of the instability magnitude, but weak
shear precluding sustained updrafts will limit the hail threat.

Forecast uncertainty with convective timing and coverage lessens
tonight into tomorrow. In fact, these weakly forced patterns with
ongoing convection are some of the most difficult to forecast with
precision. CAMs usually can capture coverage well but can be
misleading with placement of convection and where it's most
concentrated. So, our approach is fairly broad with low-moderate
precipitation probabilities, and we intend to refine corridors of
higher chances through mesoanalysis. A band of mid-upper moisture
contributing to anomalous precipitable water values is often
associated with greater coverage of convection and rainfall
efficiency, even in weakly forced environments, and we will have
that later tonight into tomorrow. We did err toward higher
probabilities for during the afternoon when diurnal
destabilization occurs. It wouldn't be too surprising if coverage
decreased quite a bit tonight with loss of instability and weak
forcing (i.e., absence of low-level jet).

BRB

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 232 PM CDT Fri Aug 13 2021

It's a mess.

Sporadic, unorganized precipitation will continue Saturday night
through most of next week. Cooler temperatures in the midlevels with
uncapped temperature profiles should provide enough support for
showers and storms through varying portions of Oklahoma and
western north Texas. With a relatively weak upper air pattern, any
showers/storms that develop will be fairly disorganized. Most of
the focus will be on any boundaries that develop as the forcing
for storms to develop. The only exception is a small signal in the
ensembles of a low magnitude upper level trough that develops
Monday night into Tuesday, which may enhance the coverage and
organization of potential storms. Temperatures will remain below
normal over the weekend into early next week due to a combination
of rainfall and cloud cover.

Zwink

&&

.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Fri Aug 13 2021

Isolated to scattered showers and thunderstorms will increase
through the afternoon. Location is difficult to anticipate
although the greatest coverage should be focused in an east to
west band that would include CSM, OKC, and OUN. Even here
probabilities are fairly low of impact to the terminals, and TEMPO
may be aggressive. Outside of these locations impact of a shower
or storm can't be ruled out. Better chances arrive later tonight
through tomorrow morning across the entire area. Some MVFR stratus
is possible as cooler temperatures and more coverage of
precipitation occurs by morning.

&&

.UPPER AIR...
Issued at 1220 PM CDT Thu Aug 12 2021

No upper air flights are currently scheduled. However,
one or more may be needed Friday and/or Saturday. Timing will
depend on position of mesoscale features and will be determined
later, if needed at all.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  85  70  86 /  50  50  20  30
Hobart OK         70  86  69  89 /  40  50  20  20
Wichita Falls TX  73  89  71  90 /  30  40  30  30
Gage OK           67  85  66  88 /  30  40  20  20
Ponca City OK     70  85  67  86 /  40  50  20  20
Durant OK         74  91  71  90 /  40  50  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...12
LONG TERM....50
AVIATION...12
Hazardous weather outlook, Aug 13, 12:39 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1239 PM CDT Fri Aug 13 2021

OKZ004>048-050>052-TXZ083>090-141100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1239 PM CDT Fri Aug 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Widely scattered to scattered thunderstorms are expected this
afternoon through tonight. A few strong to perhaps severe storms
are possible, especially north of an Altus to Ada line and south
of a Stillwater to Cheyenne line. Damaging winds will be the main
threat, and hail will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms will be likely again on Saturday, but the chance for
severe storms will be lower. Scattered thunderstorms will be
possible each day from Sunday through Thursday, mainly in the
afternoons and evenings.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 13, 2:21 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Norman OK
221 PM CDT Fri Aug 13 2021

OKZ020-131945-
Payne OK-
221 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of south central Payne
County through 245 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perkins, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perkins, Ripley and Ingalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3594 9684 3594 9710 3603 9712 3610 9688
TIME...MOT...LOC 1921Z 274DEG 11KT 3600 9708

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BRB
Special weather statement, Aug 13, 2:41 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Norman OK
241 PM CDT Fri Aug 13 2021

OKZ025-132015-
Oklahoma OK-
241 PM CDT Fri Aug 13 2021

...A strong thunderstorm will impact portions of southwestern
Oklahoma County through 315 PM CDT...

At 240 PM CDT, Doppler radar was tracking a developing strong
thunderstorm over southwestern Oklahoma City. This storm was nearly
stationary.

HAZARD...Brief wind gusts up to 50 mph. Lightning strikes will begin
         shortly with this developing thunderstorm.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oklahoma City, Midwest City, Del City, Bethany, Warr Acres, Spencer,
Valley Brook, Tinker Air Force Base, Forest Park, Smith Village, The
Capitol, The Fairgrounds and Will Rogers Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3538 9763 3552 9763 3552 9739 3538 9739
TIME...MOT...LOC 1940Z 265DEG 3KT 3545 9753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BRB
Special weather statement, Aug 13, 3:15 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
315 PM CDT Fri Aug 13 2021

OKZ024-025-029-132100-
Oklahoma OK-Canadian OK-Cleveland OK-
315 PM CDT Fri Aug 13 2021

...A strong, cluster of thunderstorms will impact portions of
southwestern Oklahoma, northwestern Cleveland and east central
Canadian Counties through 400 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorms
over Oklahoma City. These storms were nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oklahoma City, Moore, Midwest City, Del City, Yukon, Bethany,
Mustang, Warr Acres, The Village, Spencer, Nichols Hills, Nicoma
Park, Valley Brook, Tinker Air Force Base, Forest Park, Woodlawn
Park, Lake Aluma, Smith Village, The Capitol and Wiley Post Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3548 9776 3561 9767 3561 9753 3552 9732
      3532 9748 3537 9770
TIME...MOT...LOC 2014Z 297DEG 4KT 3545 9751

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

03
Special weather statement, Aug 13, 3:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
325 PM CDT Fri Aug 13 2021

OKZ025-026-132115-
Oklahoma OK-Lincoln OK-
325 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of southern Lincoln and
east central Oklahoma Counties through 415 PM CDT...

At 325 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Chandler to 8 miles south
of Wellston to 5 miles northeast of Harrah. Movement was southeast at
20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chandler, Harrah, Jones, Luther, Meeker, Wellston, Sparks and
Warwick.

This includes Interstate 44 between mile markers 147 and 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3558 9668 3547 9682 3547 9716 3556 9728
      3567 9722 3570 9690
TIME...MOT...LOC 2025Z 298DEG 20KT 3564 9692 3556 9703 3555 9715

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

03
Special weather statement, Aug 13, 3:29 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Norman OK
329 PM CDT Fri Aug 13 2021

TXZ083-084-132115-
Foard TX-Hardeman TX-
329 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of central Foard and
southern Hardeman Counties through 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Crowell to 3 miles
northwest of Margaret to 5 miles north of Thalia. Movement was
southeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crowell, Margaret, Thalia, Copper Breaks State Park and Rayland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3404 9989 3394 9953 3396 9948 3413 9948
      3422 9986 3421 9998
TIME...MOT...LOC 2029Z 313DEG 8KT 3413 9985 3408 9971 3406 9956

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

03
Local storm report, Aug 13, 3:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     3 W GOULD               34.67N 99.83W
08/13/2021  M64 MPH          HARMON             OK   MESONET

&&

EM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:29 PM CDTSpecial Weather StatementOUNFoard46 min
Aug 13, 4:01 PM CDTSpecial Weather StatementOUNFoard, Hardeman29 min
Aug 13, 4:58 PM CDTSpecial Weather StatementOUNClay32 min
Aug 13, 5:27 PM CDTSpecial Weather StatementOUNWilbarger48 min
Aug 13, 6:55 PM CDTSpecial Weather StatementOUNKnox35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.